Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Diabetic. Having external vaginal inflammation and burning. Used desonide, but no relief. Taking cephalexin. Suggest?

User rating for this question
Excellent
Answered by
Practicing since : 2007
Answered : 1279 Questions
Question
Hi I m 37 years old female. I am having external vaginal inflammation and burning sometimes 3 weeks now .I have been to my physician twice since no infection ..he gave me desonide cream after using twice it start burning a lot..i stop using it..burning went away.Now I am taking antobiotics 4 days cephalexin 500mgs 3 times a day ..swelling still there...There is no vaginal discharge or itching just SWELLING AND BURNING SOMETIMES...please advice.
I got tested for diabetes ..also negative
Posted Fri, 19 Jul 2013 in Women's Health
 
 
Answered by Dr. Arif N Khan 1 hour later
Hi XXXXX
Thank you for choosing XXXXXXX

After analyzing your complaints and seeing your report, I feel its a labial infection which has caused vulval excoriarion. Kindly stop using things which will aggravate Vulvitis like Scented or colored toilet tissue.Hot tubs and swimming pools.Leaving a wet swimming suit on for a long period. Allergic reactions to products such as: soaps, shampoos, bubble baths,powders, deodorants, sanitary napkins, non-cotton underwear, vaginal douches,topical steroid medications.


Kindly follow below instructions:
1)Baths containing soothing compounds such as Aveeno baths or comfrey tea baths.
2)Stopping the use of any products that may be a contributing factor.
3)The vulva should be kept clean, dry, and cool. Always remember to wipe from front to back.
4)Using sterile, non-irritating personal lubricants such as K-Y Jelly, or Astroglide during sexual activity.
5)Learning to reduce stress---As stress is a contributing factor
6)Eating an adequate and nutritious diet.
7)Making sure you get enough sleep at night.
8)Antifungal creams/powders have shown to be helpful--You can try Ketoconazole after consulting your treating physician.


If the vulval irritation is persisting even after above treatment you will probably need further investigations to rule out any other possibilities.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow-ups. If you like my answers kindly rate it, and write a review as well. Please do not forget to accept it.

Thank you,
Wish you good health.
Regards,
Dr Arif
You can consult me again directly through my profile
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: Diabetic. Having external vaginal inflammation and burning. Used desonide, but no relief. Taking cephalexin. Suggest? 3 hours later
can i use clotrimazole cream ..1%..would that help its easilly available in usa
 
 
Answered by Dr. Arif N Khan 6 hours later
Hi XXXXX

Yes, you can try clotrimazole cream. DO NOT SCRATCH VULVAL AREA. It would be appropriate to rule out urine test can be useful. Drink lot of water. And follow above instructions.

If the symptoms still persisting, the possibility of vulvar vestibulitis or i is Vulvodynia (Vulvodynia is the term used to describe the condition experienced by women who have the sensation of vulval burning and soreness in the absence of any obvious skin condition or infection) needs to be considered. It is treated with tricyclic antidepressants. These can be prescribed by your doctor.

Hope you are satisfied with my answer.
If you do not have any clarification you can close the discussion and rate the answer. Wish you good health.

Regards,
Dr Arif
Above answer was peer-reviewed by
 
Follow-up: Diabetic. Having external vaginal inflammation and burning. Used desonide, but no relief. Taking cephalexin. Suggest? 3 days later
Hi Dr XXXXXXX
I have been using clotramazole 3 days now burning is gone now ..no inflammation either but skin is still loose should i keep using cream or should i stop it .Will that loose skin will be like that now or it will be eventually get to it orignal state.
and should i use cream if there is no burning and inflammation.Please advice.
Thanks
 
 
Answered by Dr. Arif N Khan 1 hour later
Hi XXXXX
It’s nice to hear from you again. Kindly stop applying the cream as there is no inflammation/ burning. Regarding the loose skin, it will take time to get back to its normal state. Don't forget to follow the instructions which I had described you earlier.
Hope you are happy with my answers.
If you do not have any clarification you can close the discussion and rate & review the answer. Wish you good health.
Regards,
Dr Arif
You can consult me again directly through my profile
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: Diabetic. Having external vaginal inflammation and burning. Used desonide, but no relief. Taking cephalexin. Suggest? 2 days later
Hi Doc
I stopped using clotramazole two days now..no burning itching bt little bit swelling is there..will it go away by itself eventually ...pl advice.
thanks for all ur help
 
 
Answered by Dr. Arif N Khan 14 hours later
Hi XXXXX
Yes inflammatory swelling will come down. It will take time. But, as I advised you previously if the symptom recurs you need to be evaluated for other causes.
If you do not have any clarification you can close the discussion, review & rate my answers. Wish you good health.
Regards,
Dr Arif
You can consult me again directly through my profile
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor